MAUDE Adverse Event Report: CONMED UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED UNIVERSAL PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 60-6010-005
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.H3 other text: device not yet received.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the 60-6010-005, multifunction instrument system (straight grip handle) switch device was used in an unnamed procedure on (b)(6) 2026, and ¿buttons on universal plus straight handle got stuck during surgery causing suction to stay on and cause loss of visualization.Patient was not harmed and incident did not affect surgery.Suction irrigation buttons are getting stuck im told when pressing down during case causing suction to remain on and compromise space and visualization.¿.The procedure was completed with the use of an alternate same device and a delay of 1 minute.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update: lot number has been identified, device information has been updated accordingly.Examination of the returned used device 60-6010-005 found that the suction button was stuck in the down position and would not return to the original position of the button.The device was not functionally tested as the customer cut the tube and cord off the device and just returned the handle.Root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be tissue stuck inside the device.A device history record (dhr) review found a non-conformance; however, it was not related to this failure.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 35 reports, regarding 39 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
UNIVERSAL PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED
525 french rd
utica NY 13502
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key24343866
Report Number3007305485-2026-00016
Device Sequence Number10040977
Product Code GCJ
UDI-Device Identifier30653405011730
UDI-Public(01)30653405011730(17)290502(10)202405034
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6010-005
Device Lot Number202405034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic